MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX HOLLOW FIBER OXYGENATOR/ARTERIAL FILTER; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX HOLLOW FIBER OXYGENATOR/ARTERIAL FILTER; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Codes Leak/Splash (1354); Increase in Pressure (1491)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier: requested, not provided.Age & date of birth: requested, not provided.Patient sex: requested, not provided.Weight: requested, not provided.Ethnicity: requested, not provided.Race: requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.Contact: requested, not provided.Telephone number: requested, not provided.Health professional: requested, unknown.Occupation: requested, unknown.Pma/510(k): k071572, k130280.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Review of the manufacturing record and the shipping inspection record of the actual product, no anomaly was found.Past complaint file, no other similar reports were found with the product of the involved product code/lot#.(b)(4).
 
Event or Problem Description
The user facility reported that the capiox oxygenator port was leaking.Dripping leakage at the gas outlet was detected during priming.The oxygenator was exchanged with an identical oxygenator.The procedure outcome was not reported.The patient was not harmed.The product malfunctioned due to leakage.This is considered serious as the product was replaced.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to provide a correction to the sample receipt date in section d9, update section h3, and to provide the completed investigation results.H6: investigation findings - 114 is based upon the evaluation of user facility information; 213 is based upon functional testing of the returned sample.H6 - investigation conclusion - 4310 is based upon evaluation of the user facility information; 67 is based upon functional testing of the returned sample.Investigation of the actual sample.Visual inspection of the actual sample: no anomaly such as a brakeage was found.Leak test of the actual sample: the actual sample was installed into a circuit consisting of tubes, and saline solution was circulated with a flow rate of 1.5 l/min.No leakage was found.After the blood channel was filled with colored saline solution, the blood outlet side was clamped, and pressure of 2 kgf/cm2 was applied from the blood inlet side into the blood channel.No leakage was found.The water channel was filled with colored water, the water outlet side was clamped, and pressure of 3 kgf/cm2 was applied from the water inlet side into the water channel.No leakage was found.Record review.The manufacturing record and the shipping inspection record of the actual sample: no anomaly was found.Past complaint file: no other similar report of the product with the involved product code/lot# was found.Based on the investigation result, no anomaly that led to the leakage was found in the actual sample.As a possible cause of occurrence, following factors were inferred.However, since no leakage was found in the returned sample, and it was unable to simulate the reported issue, the cause of occurrence could not be clarified.It was leaked from the connection between the oxygenator port and the tube.Water drops dripped due to condensation on the gas outlet side.Ifu states: "do not use an oxygenator and reservoir that leaks.Replace it with another capiox fx05 oxygenator and reservoir.(b.Priming procedure warnings) band all connections in the circuit.(a.Set-up)" terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.

Brand Name
CAPIOX HOLLOW FIBER OXYGENATOR/ARTERIAL FILTER
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
reg. no. 2243441
950 elkton blvd.
elkton, MD 21921
6402040886
MDR Report Key15996355
Report Number9681834-2022-00250
Device Sequence Number5636299
Product Code DTZ
UDI-Device Identifier04987350781772
UDI-Public04987350781772
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberN/A
Device Catalogue NumberCX*FX05RW
Device Lot Number220316
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2022
Supplement Date Received by Manufacturer01/16/2023
Initial Report FDA Received Date12/16/2022
Supplement Report FDA Received Date02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown